Mycophenylate As Steroid Sparing Agent

It has been suggested this might be a possible next treatment and having done some research on the drug and its side effects I am not 100% sure if I want to go down this route. I realise this is to try and reduce the amount of side efffects the good old prednisolone does. Just wondering if anyone else has tried it and what there experiences have been like either good or bad.

9 Replies

oldestnewest
  • I tried it, felt very sick and got quite short of breath. I have worked my way through all the immunosuppresants with no success, either they haven't worked, or I have reacted badly. That is not to say you will. Reading about them is quite scarey, but remember not everyone will react badly.

    So pred and me remain as close as we ever were!

  • Katina thank you for the information....

    Knowing my body is a little tempramental with precription meds judging on past experiences I am not looking forward to trying either this drug or its close relations....

    Out of interest what route has your consultant gone down after trying the immunosurpressants?

  • Sorry I didn't reply sooner been busy studying so haven't been about. So what route has my dear consultants tried next your ask? Would love to say there was something, but there isn't I have worked my way through everything currently available. So sub cut Bricanyl remains the best I have to manage my Asthma.

  • Thank you for your reply. I hope your studying is going well... At some point in the future with luck there should be some new treatments to try..

  • I was on mycophenolate for about 8 months. I had horrific side effects and still needed as much pred as before. They stopped it after my liver started to react badly. I had odd skin lumps, I was tired all the time, if I went out in the sun my skin would react. I don't mean to scare you or put you off, but its a big decision to try it.

    I am on sub-cut bricanyl now which was helping lost before, but I'm going downhill again at the moment :{

  • I have to say I have not heard anything positive about immunosurpressants at the moment and with bad timing a family member has been taking methotrexate for a different condition and the side effects in the lungs has caused idiopathic pulmonary fibrosis so not good. Looking at possibly starting on the drug in August so will have to make a decision soon.

    Isla I hope you feel better soon and your lungs start to behave themselves... When you went out in the sun did your skin blister or was it a different kind of reaction?

  • I've been taking this now for around 5 months & now I'm at the higher dose I'd say my experience is overall a positive one.

    Yes it has it's side effects and I was told it doesn't work for many people, but I've had excellent monitoring & we have been building my dose up over time to give the best chance of tolerating it.

    I think I'm starting to notice a difference with the asthma but guess time will tell when we attempt to reduce the maintenance pred, but I dont think things are quite so uncontrolled at the moment & I'm having less attacks. No it hasn't been a miracle answer but was warned not to expect an instant improvement and it would take quite awhile.

    Fingers crossed as this was a bit of a last resort as sub cut isn't an option for me at the moment.

  • My skin burnt easily and I had odd dry patches which went red/brown. I am still left with red blood blisters on my skin, which they think was a reaction between the steriods and the mycophenolate. The patches have all gone now though.

    Iporter163 I'm glad its working for you!! I hope it keeps helping, even if its only a bit! x

  • I was in clinic on Tuesday and my consultant has suggested Mycophenolate to me I am too undecided. Have read the side effects and they are scary. I have to ring him next week to let him no what i want to do. Part of me feels I should try it.

    Carolyn

You may also like...